A new member

Hello, I am new to this site and have had RA now for 5 years. Sadly whilst working abroad I had major problems getting medications and my rheumatologist just kept increasing my dose of methotrexate until I became an emergency admission to the hospital with severe breathing problems. I have now recovered reasonably well but am still often breathless but have lost my sense of taste and my vision has deteriorated badly in the past week and I am still waiting for a rheumatology appointment. I am 66 now and was quite fit until my diagnosis. Any advice would be appreciated

5 Replies

oldestnewest
  • Welcome to our lovely club.xxxx

  • Just to say welcome.Sounds like you have had a really rough ride while living abroad. Hopefully once you see a rheumy consultant here things will improve.The only advice I can give at the moment is tell the consultant everything when you see them and keep notes or a diary while waiting for your appointment, so that you do not forget anything on the day.

    In the meantime Take Care and keep in touch.

  • Welcome Islaydoc. I'm sorry you've had a bad experience of treatment abroad, oddly mine was just the opposite but I guess either way it can happen, though it shouldn't. Certainly just increasing MTX wasn't acceptable & it's little wonder if you weren't well monitored that it's affected you as it has, I'm so sorry. 

    I don't really have advice as such but take care until you're able to see a Rheumy & try not to overdo things, anything to hold back flaring if you're not currently on any meds. Hopefully once you're examined & treatment is reviewed it will also be revised & you'll be prescribed something which will ease your current problems. Are you thinking it's all related to the MTX or the disease itself? Maybe something your Rheumy will be able to advise on, even refer you to other Consultants if necessary. Either way I hope they're temporary & there's no lasting damage.

    I'd use this waiting time to note down all you wish to discuss or question. Pop on here again if there's anything appointment or treatment wise you'd like to kick around, we'll help if we can.

  • Welcome to the forum and from one RA sufferer to another I'm sorry to hear that you have had a bad time of it. I hope you get sorted before too long. 

  • Very sorry for you.It just shows how these drugs can damage you but we all take that risk to try stop our pain.Methotrexate with me made me breathless and was damaging my liver when consultant highered to 25 mg.I was OK at lower dose. 

    I hopeyou get on the road to recovery u

You may also like...